How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19331
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

My husband just gave one of our dogs (15 year old heart

Customer Question

My husband just gave one of our dogs (15 year old heart patient) the phenobarbital pill that another dog was supposed to get. The pill is 16mg. She weighs just under 10 pounds. Is this dangerous?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 1 year ago.

Hello. Thanks for the question.

Phenobarbital is pretty safe as a one time dose. This amount may cause some lethargy, but that is all I would expect. Very high doses can lead to loss of consciousness, but we're nowhere near that toxic dose.

I hope this helps, let me know if you have any other questions.

Expert:  Dr. Gary replied 1 year ago.
Hi,
I'm just following up on our conversation about Christie. How is everything going?
Dr. Gary